New medicine made me really sick!

Discussion in 'Fibromyalgia Main Forum' started by mnweb6, Feb 23, 2006.

  1. mnweb6

    mnweb6 New Member

    yesterday when I went to the doctors she prescribed Cymbalta and Oxycotin...I don't know which won it was, but it made me soooo sick! I have been throwing up non stop since 2:00 this morning! I have never thrown up so much!!! I wanted to die!! I know I should have called my doctor and let her know what happened, but I didn't even have the strength to pick up the phone! Has anyone had these problems with this medication?
    [This Message was Edited on 02/23/2006]
  2. Pianowoman

    Pianowoman New Member

    I reacted that way to Oxyxcontin. The Doctor prescribed too high a dose for me to start. I was fine on a smaller dose.

    Kathy.
  3. 1sweetie

    1sweetie New Member

    but have not had that type of reaction although I cannot take Cynbalta for other reasons. It could have been the combo of two new drugs to your system. Oxycotin has been a blessing for me although I take a ltow dose (20mg). Try ginger ale and DO NOT EAT ANYTHING. Never eat per many doctors to me as I was raising my children and during my cancer therapy until your stomach has settled down. I hope you will feel better soon.
  4. Bambi

    Bambi New Member

    look up the side effects of both or call your pharmacist. I personally have had nausea and other bad side effects to anti depressants..isn't Cymbalta one? I'm not even sure of what is what anymore, they are pumping out so many new meds so fast.
    Maybe I'm thinking of Celexea or something like that? I don't think starting two new meds at once is good for anyone, too hard to be sure of what is giving you side effects as this shows.
  5. more and more! I have always wondered, how do they EVER expect on our doggone follow-ups, for us to be able to answer that ever familiar question "so how are you doing on the new meds, are you having any side effects from them?"

    HOW THE HECK ARE WE SUPPOSED TO ANSWER THAT ONE?

    One winter, my GP had my best interest in mind, but, really, she should NOT have done this. She started me on:

    Cipro (I think it was)
    Prednisone 20mg/day
    Fenanyl patches(duragesic) 25mcgs
    Wellbutrin 300mgs! (I thought starting dose was 150mgs? that's what my sister's doc started her on??--also I had no history of long term depression)

    I woke up the next morning tried to help hubby clean the kitchen, and couldn't walk right, my whole body looked like I was having a seizure while I was walking. I literally looked like I was seizing while I was walking. My feet, due to the jerking, felt like they were kind of glued to the floor, very hard to pick them up, because I was jerking & shaking so hard & violently.

    I was terrified! My husband grabbed me and steered me, helped me to the bedroom, nearly carrying me, I layed on the bed while he *tried* to describe this to the dr's office, they barely cared! All they said was remove the duragesic patch & wash the area where it had been! That was it.

    I also took Benadryll, and my husband stayed with me until my heart, which was also pounding, either as another symptom, or due to panic, had calmed down.

    I have since that incident, had 3 of those 4 medications again, and never had that reaction to them, but never in combination! How in the world could I OR my doctor for that matter, have known what caused that reaction? I have not had Wellbutrin again since then, but have done fine with the other 3 medications.


    Mnweb6, what dose of Oxycontin did your doctor start you on?

    I would *bet* it is that, or the combination(probably combo) that caused the vomiting. Both have side effects that need time for you to adjust to for about a week or so, anti-depressants take sometimes upto 3 weeks for the side effects to go away as they can say on the sheet that comes with them from the pharmacy, or also on the internet.

    My sister was on Cymbalta for quite a while, but did not have any problems with nausea/vomiting as a side effect when starting at 30mg she said.. *but* everyone is different, especially in the way that anti-depressants seem to affect our brains it seems.

    Please be careful and *do* contact your doctor soon, it does aggravate me to no end, how are we expected to know, what side effect is from what, when multiple meds are started at the exact same time, even if Drs do have our best interest in mind, trying to help us with quick relief. How are *they* going to know if we should have an allergic reaction---which medication a patient is allergic to, for instance?

    I wish you the best, and that this will ease up for you very soon.

    Don't take your meds if you can't eat, unless you're feeling better, and it's ok to, check the bottles, because some of them require you to take them with food, remember.

    (((((gentle hugs)))))

    Laura/AintAsGoodAsIonceWas



  6. mnweb6

    mnweb6 New Member

    I finally stopped throwing up around 3, and then slept until 5. I went to the store and got some jello and crackers. My stomach has stopped doing flip flops...

    I am wondering if all of the different meds I took yesterday just did me in:

    vicodin - 5/500 6 tablets total
    Flexeril - 10 mg 3 times
    Oxycontin - 10 mg
    Cymbalta - 30 mg

    I had taken the vicodin before I went to my appointment. Then I stopped it and to the Oxycontin. I haven't taken anything today...Not feeling so hot! My kids were great throughout the whole thing...they kept getting me cold wash clothes for my face. I also had a migrane along with all of this, and stayed in a dark room and slept all day!

    Glad to be better...I am afraid to take anything now...I guess I will start slowly tomorrow.

    Have a good night!

    Thanks for your concern.

    Mindy
  7. ilovecats94

    ilovecats94 New Member

    Mnweb6,
    I think you should call your doctor as you need to rule out which med it was that caused that problem.

    I've never been on either one, so I don't know what to tell you. I have never taken a med that made me sick like that before.

    Hope you feel better and find out which one is the culprit.

    Hugs,
    Faye